Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

159 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for vertigo while on Metoprolol

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 6293 Questions

default
Posted on Wed, 5 Apr 2017 in Hypertension and Heart Disease
Question: I've been on metoprolol for high blood pressure. However, I'm suffering from vertigo. I also notice that meloxicam which I am taking for pain can cause dizziness. I'm 76 years old. I'm also taking simbcort inhaler for a cough. What do you recommend for my high blood pressure?
doctor
Answered by Dr. Ilir Sharka 51 minutes later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello!

Welcome on HCM!

I carefully reviewed your recent medical history and would explain that although coughing may be triggered by other causes (including gastroesophageal reflux, sinus dripping syndrome, etc.) taking off of Lisinopril is a rationale decision.

Instead, other safer anti-hypertensive drug alternatives may be tried as well such as an ARB (Valsartan, Olmesartan, Irbesartan, etc.) or a calcium channel blocker (Amlodipine, Lercanidipine, etc.).

If blood pressure values do not return to acceptable range within a week, then a thiazide diuretic may be added (Hydrochlorothiazide 25 mg daily).

In case cough keeps being worrisome, then further clinical investigations are necessary (pulmonary function tests and pulmonary imagine studies, fibrogastroscopy, paranasal sinuses X ray study, allergy tests, etc.)

Dizziness may be also related to uncontrolled blood pressure values. It remain to be evaluated again after BP values control.

Hope to have been helpful to you!

In case of any further uncertainties, feel free to ask me again.

Kind regards,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Meloxicam

doctor1 MD

Hello. I m trying to stop using my Fentanyl patch. The pain mgmt gave me 10 mg methadone q 12 h hour withdrawals. Uh....I can t and don t want this methadone. It seems to make me worse. So, when the horrible sickness/anxiety hit the last two times, instead of methadone I took half of a hydrocodoneand.25 MG s of my za ax. What I want to know is if I can take my meloxicam and gabapentin while the methadone is still in my system? Thank you.

doctor1 MD

Hi, I am trying to figure out what is wrong with me. I had a slip and fall accident on 06/27/2012. I suffered contusions on my right shoulder, sprained thumb, hand, wrist and lumbar spine. I have been using tramadol and mobic. For the last three days I have been feeling pain, pressure in and around my belly button. There is also a clear smelly liquid leaking from it. I have also noticed blood and blood clots in my stool for the last two days. What could this be?

doctor1 MD

I take Venlafaxine (300mg), Atenolol (50mg), and Mobic (15mg) daily. I have been taking the Venlafaxine and Atenolol for months, and the Mobic for 2 weeks. I notice no interaction problems, but dugs.com says that Venlafaxine and Mobic can cause upper GI bleeding and Atenol and Mobic cause increased potassium levels. I take Atenolol primarily as a headache deterrent. I used to get headaches almost daily, but none since I started taking it. The Mobic is for my back (a pinched nerve) and so far Mobic has worked great for that.

doctor1 MD

Hello I am a 57 yr old woman that has been told in the last few yrs that I have Scoliosis . In 1984 I had an double compound fracture to my right ankle. What we didn't realize afterwards was that afterwards my right leg was at least a centimeter...

doctor1 MD

i just wrote to Dr. XXXXXXX Rynne but he never answered me back. I am not allowed to take any over the counter anti inflammatory pills. I have a very painful ankly and just had an MRI done where it was diagnosed as a flatfoot deformity with a...

doctor1 MD

I just bought ground turmeric and put a spoonful in some cooked rice. I was told this spice would help with idernitic nflammation. I have been told i have tendernitic in my right ankly which is so painful. i may have to have surgery. I am not...

doctor1 MD

I have just come back from India with gastro, went to my GP had a stool sample sent. Pick haven t got results yet. I had some Norfloxicin from the Travel Medicine Centre from prior to my trip. GP said I could take that. Will it treat Giardiasis if it is Giardiasis? My gastro symptoms have completely resolved. Just have back pain now (from doing lots of laundry when I returned) I took Meloxicam, which I have since leant is contraindicated with the antibiotic I was on. Still have back pain after 4 days. Normally better after 2/3 days. What should I do/take?